MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN SECTOR HA ACET CUP 54MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN SECTOR HA ACET CUP 54MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121712054
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # :(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon was putting the hole eliminator into the cup, and the hole eliminator went completely through the cup.The surgeon decided to leave it behind the cup, rather than removing the well-fixed cup.There was not a delay to the case.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a1, a2, a3, a4 and d10 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that it was reported that the surgeon was putting the hole eliminator into the cup, and the hole eliminator went completely through the cup.The surgeon decided to leave it behind the cup, rather than removing the well-fixed cup.There was not a delay to the case.Surgeon concerned about whether or not there are more lot numbers in circulation that have this issue.X-ray from intra op is available if needed.Surgical delay unknown.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment "22_sep_2023_14_23_22_28217".The depuy synthes team forwarded the photo evidence to depuy cork which conducted visual inspection of the received evidence.Based on the current manufacturing investigation which has been completed, the following was concluded and result that the complaint is non-verifiable.The product was not returned, and there is no evidence to support the allegation made in the complaint.Visual analysis of the photo revealed that there was no damage or defects with the pinn sector ha acet cup 54mm.There is not enough evidence in the photo to confirm the allegation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the pinn sector ha acet cup 54mm was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot dhr review was performed according to "lot 4145523 fg dhr for pi-16951503569261833 (b)(4)" attached on notes & attachments.1) quantity manufactured: (b)(4) parts were manufactured to specification.2) date of manufacture: 05/03/2023.3) any anomalies or deviations identified in dhr: 2 non-conformances associated with this lot.There is no correlation between these nonconformance and the failure mode of the complaint.4) expiry date: 04/30/2033.5) ifu reference: ifu-0902-00-701.Device history review (b)(4) quantity manufactured: (b)(4) parts were manufactured to specification.2) date of manufacture: 05/03/2023.3) any anomalies or deviations identified in dhr: 2 non-conformances associated with this lot.There is no correlation between these nonconformance and the failure mode of the complaint.4) expiry date: 04/30/2033.5) ifu reference: ifu-0902-00-701.

Brand Name
PINN SECTOR HA ACET CUP 54MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17798976
Report Number1818910-2023-19319
Device Sequence Number7249348
Product Code LPH
UDI-Device Identifier10603295009177
UDI-Public10603295009177
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K192919
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121712054
Device Lot Number4145523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer09/22/2023
11/28/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date10/02/2023
11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK HIP ACETABULAR HOLE ELIMINATOR.
Patient Age76 YR
Patient SexMale
Patient Weight113 KG